Article

Clozapine associated thrombocytopenia

Natasha Kate1, Sandeep Grover1★, Munish Aggarwal1, Pankaj Malhotra2, Manupdesh S. Sachdeva3★ Corresponding author

  1. 1Departments of Psychiatry, Institute of Medical Education and Research, Chandigarh, India Case Report.
  2. 2Internal Medicine and.
  3. 3Hemotology, Postgraduate Institute of Medical Education and Research, Chandigarh, India Case Report.

CORRESPONDENCE

Sandeep Grover

Departments of Psychiatry, Institute of Medical Education and Research, Chandigarh, India Case Report.

drsandeepg2002@yahoo.com

Volume 4, Issue 2 · pp. 149–151 · PUBLISHED 2013 · DOI: 10.4103/0976-500X.110913

View on JPP original site ↗

ABSTRACT

Although agranulocytosis as a side effect of clozapine is well known, there is scarcity of data with regard to thrombocytopenia associated with clozapine. In this report we describe a case of clozapine induced thrombocytopenia and review the existing literature. A 22 year old female patient developed thrombocytopenia while on clozapine 187.5 mg/day for 17 weeks. Thrombocytopenia persisted for 24 weeks even after reduction in the dose of clozapine and ultimately clozapine had to be stopped, which led to resolution of thrombocytopenia. Clozapine‑induced thrombocytopenia is a less well‑known, but potentially serious, adverse effect that should be screened for in practice. The case highlights the fact that besides monitoring the leucocyte count, platelet count of patients receiving clozapine should also be monitored.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Kate, N., Grover, S., Aggarwal, M., Malhotra, P., & Sachdeva, M. S. (2013). Clozapine associated thrombocytopenia. Journal of Pharmacology and Pharmacotherapeutics, 4(2), 149–151. https://doi.org/10.4103/0976-500X.110913